MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ORBITAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 08/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: the physician attributed the dissection to the patient's disease state and anatomy, but it is unclear whether the oad contributed to the dissection.Device analysis conclusion: the oad was returned to csi for analysis.Visual examination did not reveal any damage that would have contributed to the reported dissection.The oad operated as intended during functional testing.The device data was downloaded and analyzed.The data did not reveal any stall condition during the procedure.As the guide wire was not returned, it could not be determined if it had contributed to the reported complaint.At the conclusion of the device analysis investigation, the reported stall could not be confirmed.The root cause of the dissection also could not be confirmed through analysis.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
A stealth pluto orbital atherectomy device (oad) was selected for treatment of a heavily calcified common femoral stenosis with ostial superficial femoral artery chronic total occlusion via left common femoral antegrade access.Following several treatments in the proximal lesion and one distal treatment, the oad stalled.When tested ex vivo, the device operated as intended.During the second attempt at distal treatment, the issue recurred.A dissection was noted on angiogram after the oad was removed from the patient and after angiography had been performed.The dissection flap occluded the vessel.A stent was placed, and the dissection was resolved.The procedure concluded with angioplasty and stent placement with no further indication of dissection or perforation.

Brand Name
STEALTH ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key10502605
Report Number3004742232-2020-00272
Device Sequence Number19628669
Product Code MCW
UDI-Device Identifier10850000491295
UDI-Public(01)10850000491295(17)220331(10)316502
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberPRD-SC30-200
Device Catalogue Number7-10059-04
Device Lot Number316502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2020
Initial Report FDA Received Date09/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight78